MAUDE Adverse Event Report: UNOMEDICAL S.R.O. GENTLECATH GLIDE; CATHETER, UROLOGICAL

UNOMEDICAL S.R.O. GENTLECATH GLIDE; CATHETER, UROLOGICAL
Model Number 421568
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Event or Problem Description
End user states he has been "cathing for only a months time now for retention from bph that was found in the er as he hadn't been able to void for a few days and had to go to er.He said he feels like certain foods affect his prostate, causing it to swell and felt strongly that a "dandelion sandwich" he ate caused that episode of retention." he said he "preps these catheter by removing the silver water and pouring in the water to prep the catheter.He also removes the blue no touch sleeve as he feels he cannot access enough of the catheter." it was explained to him the proper way to prep the catheter per ifus and that he can slide the no touch sleeve up over the funnel as well.He said so far this catheter has been working well for him and he does not feel that the way he prepped it (not according to ifus) had any impact on this particular concern.He said it slightly uncomfortable going in the length of his urethra but "kind of worse on the way out" feeling it "scrapping him" and noticed he had bleeding afterwards upon removal.He said he felt that catheter with his hands upon removal and felt "jagged spot around the holes (eyelets) and one (eyelet) had what felt like a small pointy thing." he discarded it.He said he estimates he lost about "an ounce of blood" that dripped out but it stopped shortly on its own without intervention.He said he is not on blood thinners.He mentioned this occurred to his urologist but no interventions." he said he has been feeling the eyelets now with clean hands prior to insertion, however he was advised even with clean hands, this could put him at risk for infection as the catheters are sterile and discouraged him to do this.
 
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a reportable malfunction.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 3005778470.

Brand Name
GENTLECATH GLIDE
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
UNOMEDICAL S.R.O.
priemyselny park 3,
michalovce 07101
LO  07101
Manufacturer (Section G)
UNOMEDICAL S.R.O.
priemyselny park 3,
michalovce 07101
LO   07101
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key22344423
Report Number3005778470-2025-00691
Device Sequence Number4901063
Product Code KOD
UDI-Device Identifier30768455143543
UDI-Public30768455143543
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161344
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number421568
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Initial Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age75 YR
Patient SexMale